Friday, May 14, 2010
Friday 3:15 pm
He's been awake all day, but hasn't really been too coherent. We held a family meeting to discuss everything with his doctors, and we learned that all of these questions and experiences we're having are normal. Everything that we've been seeing is a "part of the dying process". He is not making sense when he talks mainly due to the fact that not enough oxygen is being sent to his brain. We learned that the morphine doesn't even sedate him- it's main purpose is to control his breathing. The other medications (ativan and haldol) actually work with his brain to produce rational thoughts, which took us all by surprise- we thought they were the reason for his incoherency. We will not be trying to lower his medications anymore, because there's a reason that they're increasing them- it's better for him to be comfortable and asleep than awake and agitated. Everything that we have been seeing is described as normal, and apparently every patient in this facility goes through the same symptoms that he has. As of now, he's awake and pretty anxious, hallucinating frequently. We are going to try to relax him so that he can get some sleep.